MAUDE Adverse Event Report: MAKO SURGICAL CORP. MICS, 6MM BALL BUR; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. MICS, 6MM BALL BUR; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 110135
Medical Device Problem Codes Use of Device Problem (1670); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
During femur surface burring.Burr caught tip of surgeons glove while she pressed trigger.No harm to surgeon, just caught glove.Case type: pka.Picture is not from during surgery - it shows us trying to replicate what may have happened.It looked like her glove was loose and got caught up by the burr as power was engaged.
 
Additional Manufacturer Narrative
Reported event: mics, 6mm ball burr; during femur surface burring, burr caught tip of surgeons glove while she pressed trigger.Method & results: device evaluation and results: no device inspection could be completed as the product was not available for evaluation.Device history review: not performed as the mics, 6mm ball burr is an oem product.Complaint history review: based on the device identification, the catsweb and trackwise complaint databases were reviewed from 2011 to present for similar reported events regarding mics, 6mm ball burr; during femur surface burring, burr caught tip of surgeons glove while she pressed trigger failure of p/n: 110135, lot #: 17277027.There have been no other similar events for the referenced lot number.Conclusions: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.Corrective action/preventive action: as the event did not involve a manufacturing related product problem indicating a non-conformity, adverse trend, or unanticipated hazard, no corrective action is required at this time.Device not returned.
 
Event or Problem Description

Brand Name
MICS, 6MM BALL BUR
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key7908098
Report Number3005985723-2018-00549
Device Sequence Number1438106
Product Code OLO
UDI-Device Identifier00848486016876
UDI-Public00848486016876
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K172301
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110135
Device Lot Number17277027
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;